Edema with intoxication

Vegetative disorders in intoxication. Coma in acute intoxication

With many intoxications along with with psychoneurological symptoms are notedvegetative disorders and symptoms that indicate the defeat of the peripheral nervous system. The peculiarities of these or other combinations of psychoneurological and vegetative symptoms, involvement of the peripheral nervous system in the pathological process in most cases make it possible to diagnose and correctly assess the severity of intoxication.

Thus, when intoxication FOS marked pronounced vegetative disorders(miosis, hyperhidrosis, bronchorrhea, bronchospasm and increased peristalsis of the gastrointestinal tract, etc.). In severe intoxication, paresis (paralysis) of the musculature of the trunk and extremities (toxic myopia-myothenia syndrome) is added to this pathology. Myopathic syndrome is also observed when poisoning with curare-like poisons (pa-chicarpine, methyl bromide, etc.). When intoxication with atropine sulfate or other anticholinergics, vegetative disorders are characterized by mydriasis, dry skin, tachycardia, etc.

With some intoxications selective effect of poison on those orother parts of the nervous system. Thus, when poisoning with methyl alcohol, the optic nerve and retina suffer predominantly, with poisoning with salicylates, quinine, an overdose of certain antibiotics, the auditory nerve.

With some intoxications defeat of the peripheral nervous system manifests itself in later periods - on the 2-3 nd week after poisoning (toxic polyneuritis with intoxications of OPC, thallium, arsenic, lead, etc.).

In the acute period intoxication and with comatose conditions often developcomplications from both the central nervous system (cerebral edema, cerebral hemorrhage), and from other organs (pneumonia, atelectasis in the lungs, etc.). The immediate cause of some complications is the unconscious state and violation of protective reflexes, as a result of which the so-called obturation syndrome develops. It occurs as a result of tongue twisting, mucus accumulation in the airways, aspiration of vomit, mucus, etc.
All these complications lead to hypoxia and significantly worsen the course of intoxication.

A Dangerous Complication with severe intoxication with poisons of narcoticaction is edema of the brain. As the edema of the brain increases, symptoms appear that indicate an increase in intracranial pressure. These include the deterioration of the general condition, the increase in headache, and then the loss of consciousness. If the cerebral edema develops against the coma, the latter becomes deeper (up to complete areflexia). With an objective examination, meningeal symptoms are revealed. Tendon reflexes increase, Babinsky's symptom can be positive. Eyeballs perform "swimming" movements, sometimes anisocoria and mydriasis. The main indicators of hemodynamics change over time. Pulse from rare passes into frequent, arterial pressure from high - to low. Breathing is wrong, sometimes pathological like Cheyne-Stokes. With a prolonged increase in intracranial pressure, the ophthalmoscopic picture is determined by the pattern of the stagnant nipple. With spinal puncture, the liquor leaves under increased pressure. Changes in cerebrospinal fluid are not characteristic.

When the nervous system is damaged by poison Cramps are often observed. They can be the result of the action of the poison itself on the nervous system (organophosphorus compounds, strychnine, etc.) and secondary changes in the nervous system (cerebral edema, hypoxia, etc.).

Convulsions and restlessness violate breathing, increase hypoxia, exhaustpatient and create an additional burden on the cardiovascular system. Seizures are the source of injuries (bite of the tongue, bruises of the head, trunk, etc.), make it difficult to care for the patient and proper therapy.